Alert archive / Ohio / Flash Flood Warnings in 2018

Flash Flood Warning 8, NWS Pittsburgh, PA

May 26, 2018Carroll County, Tuscarawas County, Ohio

NWS Pittsburgh, PA issued this flash flood warning at May 26, 2018, 8:02 PM EDT for Carroll County, Tuscarawas County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2018, 8:02 PM EDT (00:02 UTC)
Expired
May 26, 2018, 11:00 PM EDT
In force
3 hr
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon
Flood severity
None

Counties Carroll County, OH, Tuscarawas County, OH

The radar

The Cleveland radar (KCLE), 97 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 00:00Z, 0.0 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2018-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 311 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2018-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
311 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
1211 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

435 
WGUS51 KPBZ 270002
FFWPBZ
OHC019-157-270300-
/O.NEW.KPBZ.FF.W.0008.180527T0002Z-180527T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Pittsburgh PA
802 PM EDT SAT MAY 26 2018

The National Weather Service in Pittsburgh has issued a

* Flash Flood Warning for...
  West central Carroll County in east central Ohio...
  Northern Tuscarawas County in east central Ohio...

* Until 1100 PM EDT.

* At 802 PM EDT, radar indicated heavy rain in the warned area. 

  FLASH FLOODING...     Expected.

  ESTIMATED RAINFALL... Up to 2 to 2.5 inches.

  ADDITIONAL RAINFALL...Up to 1 to 2 inches.

* Some locations that may experience flooding include...
  New Philadelphia...               Dover...
  Strasburg...                      Sugarcreek...
  Bolivar...                        Mineral City...
  Dellroy...                        Parral...
  Zoar...                           Atwood Lake...

This includes  Interstate 77 in Ohio between mile markers 82 and 94.
 
Please report flooding by calling 412-262-1988, posting to 
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH. 

&&

LAT...LON 4063 8166 4065 8147 4067 8146 4066 8144
      4065 8145 4065 8132 4064 8122 4053 8118
      4053 8126 4049 8127 4051 8167

$$
SKH
1 follow-up statement
060 
WGUS71 KPBZ 270058
FFSPBZ

Flash Flood Statement
National Weather Service Pittsburgh PA
858 PM EDT SAT MAY 26 2018

OHC019-157-270300-
/O.CON.KPBZ.FF.W.0008.000000T0000Z-180527T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Carroll OH-Tuscarawas OH-
858 PM EDT SAT MAY 26 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
WEST CENTRAL CARROLL AND NORTHERN TUSCARAWAS COUNTIES...

At 855 PM EDT, radar indicated heavy rain is tapering off in the 
warned area but runoff will continue for several hours. 

FLASH FLOODING...     Expected.

ESTIMATED RAINFALL... 2.5 to 3.0 inches.

ADDITIONAL RAINFALL...1/4 to 1/2 inch.

Some locations that may experience flooding include...
New Philadelphia...               Dover...
Strasburg...                      Sugarcreek...
Bolivar...                        Mineral City...
Dellroy...                        Parral...
Zoar...                           Atwood Lake...

This includes  Interstate 77 in Ohio between mile markers 82 and 94.
 
Please report flooding by calling 412-262-1988, posting to 
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH. 

&&

LAT...LON 4063 8166 4065 8147 4067 8146 4066 8144
      4065 8145 4065 8132 4064 8122 4053 8118
      4053 8126 4049 8127 4051 8167

$$
SKH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at May 26, 7:29 PM EDT, 33 minutes earlier.

Area forecast discussion, May 26, 7:29 PM EDT, 33 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service Pittsburgh PA
729 PM EDT Sat May 26 2018

.SYNOPSIS...
Warm and humid weather can be expected for the remainder of the
holiday weekend, but rain chances should decline on Monday.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
Shower and thunderstorm coverage is expected to increase this
evening with approach of a shortwave trough; however, intensity
will be limited by marginal instability, compromised by warm mid
levels, as well as relatively weak forcing and an overall weak
wind field. These limitations will be offset by an increasing
moisture profile and eventually warm rain processes as the warm
layer is projected to exceed 10 kft later this eve. Conditions
thus look favorable for locally heavy downpours.

The moisture will limit the temperature dropoff so overnight lows
were again progged well above the averages.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
Showers and storm coverage will diminish on Sunday in the wake
of the shortwave, passage of which will not degrade regional
warmth and humidity.

Convection potential for Monday and Tuesday looks to be capped
as broad upper high pressure builds over the region. Pattern
thus favors continued above average temperature.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
Warm and humid conditions are expected through the extended
with daily chances for showers and storms as low pressure currently
over the gulf is progged to impact the region during the second
half of the week.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
Sct to nmrs shra and tsra will plague the region tonight as a
shortwave trough crosses the region. Expect MVFR with lcl IFR in
locally heavy rainfall. Terminals that receive rainfall will
have the better chance for persistent restriction in the form of
fog and stratus through the peri-dawn of Sunday.

Improvement back to VFR is then expected through midday Sunday
with declining shower activity.

OUTLOOK...
General VFR can be expected into midweek outside of isolated to
scattered convection.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...None.
OH...None.
PA...None.
WV...None.

&&

15
Hazardous weather outlook, May 26, 4:16 AM EDT, 15 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
416 AM EDT Sat May 26 2018

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029-031-073>076-WVZ001>004-012-021-509>514-270830-
Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson-
Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest-
Lawrence-Butler-Clarion-Beaver-Allegheny-Armstrong-Indiana-
Washington-Greene-Westmoreland-Westmoreland Ridges-Fayette-
Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
416 AM EDT Sat May 26 2018

This Hazardous Weather Outlook is for western Maryland, east
central Ohio, northwest Pennsylvania, southwest Pennsylvania, west
central Pennsylvania, western Pennsylvania, northern West Virginia
and northern panhandle of West Virginia.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, May 26, 5:09 PM EDT, 2 hours 53 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
509 PM EDT SAT MAY 26 2018

OHZ039>041-049-050-262145-
Jefferson-Tuscarawas-Harrison-Columbiana-Carroll-
509 PM EDT SAT MAY 26 2018

...A STRONG THUNDERSTORM CAPABLE OF PRODUCING HAIL WILL AFFECT
NORTHEASTERN HARRISON...NORTHWESTERN JEFFERSON...SOUTHWESTERN
COLUMBIANA...CARROLL AND NORTHEASTERN TUSCARAWAS COUNTIES...

At 508 PM EDT, a strong thunderstorm was located near Waynesburg, or
10 miles west of Carrollton, moving east at 25 mph.

Hail up to the size of nickels is possible with this storm.

Locations impacted include...
Carrollton...                     Salineville...
Malvern...                        Mineral City...
Bergholz...                       Amsterdam...
Dellroy...                        Sherrodsville...
Mechanicstown...                  Atwood Lake...
Kilgore...                        Leesville Lake Park...

LAT...LON 4065 8136 4065 8124 4070 8124 4062 8080
      4036 8093 4054 8141
TIME...MOT...LOC 2108Z 290DEG 22KT 4061 8128

SKH
Special weather statement, May 26, 5:59 PM EDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
559 PM EDT SAT MAY 26 2018

OHZ057-262245-
Muskingum-
559 PM EDT SAT MAY 26 2018

...A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL AND HEAVY
RAIN WILL AFFECT SOUTHERN MUSKINGUM COUNTY...

At 558 PM EDT, a strong thunderstorm was located near South
Zanesville, or 7 miles southwest of Zanesville, moving east at 20
mph.

Torrential rainfall also is occurring with this storm and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Small hail is possible with this storm.

Locations impacted include...
Zanesville...                     New Concord...
South Zanesville...               North Zanesville...
Philo...                          Pleasant Grove...
Fultonham...                      Norwich...
Cannelville...                    High Hill...
Chandlersville...                 Ruraldale...

This includes  Interstate 70 in Ohio between mile markers 145 and
169.

LAT...LON 4001 8173 3976 8173 3977 8207 3982 8208
      3982 8217 3991 8216 3991 8219 3998 8219
TIME...MOT...LOC 2158Z 265DEG 15KT 3985 8210
Special weather statement, May 26, 6:51 PM EDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
651 PM EDT SAT MAY 26 2018

OHZ039-040-262330-
Tuscarawas-Carroll-
651 PM EDT SAT MAY 26 2018

...A STRONG THUNDERSTORM CAPABLE OF PRODUCING HAIL AND HEAVY RAIN
WILL AFFECT WEST CENTRAL CARROLL AND NORTHERN TUSCARAWAS COUNTIES...

At 651 PM EDT, a strong thunderstorm was located over Strasburg, or
near Dover, moving east at 10 mph.

Torrential rainfall also is occurring with this storm and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Hail up to the size of nickels is possible with this storm.

Locations impacted include...
New Philadelphia...               Dover...
Strasburg...                      Sugarcreek...
Bolivar...                        Mineral City...
Parral...                         Zoar...
Atwood Lake...

This includes  Interstate 77 in Ohio between mile markers 81 and 94.

LAT...LON 4064 8162 4065 8147 4067 8146 4067 8145
      4066 8144 4065 8145 4065 8126 4048 8127
      4050 8162
TIME...MOT...LOC 2251Z 270DEG 8KT 4056 8153

SKH

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 8:28 PM EDTSpecial Weather StatementPBZCarroll47 min
May 26, 11:50 PM EDTAreal Flood AdvisoryPBZBelmont115 min

Nearby

Flash Flood Warnings in Ohio, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.